or Connect
Mothering › Mothering Forums › Pregnancy and Birth › Birth and Beyond › Postpartum Depression › Sexual side effects?
New Posts  All Forums:Forum Nav:

Sexual side effects?

post #1 of 10
Thread Starter 
Ever since I started on the Paxil my libido is GONE and when we do have sex, I can't orgasim anymore

Is this normal for anti d's? Are there any that don't have the sexual side effects??
post #2 of 10
it's considered a normal side effect to have a reduced libido. i've definitely noticed it on celexa, though don't know anything about other anti depressant meds.
post #3 of 10
Wellbutrin is the only one I have ever found that doesn't cause sexual side effects and for me it worked a lot better. Paxil has been associated with withdrawal effects and dependence so I would get off it asap and get some wellbutrin if i were you
post #4 of 10
I had that same problem when I was taking Paxil--it's actually a pretty common side effect. It wasn't as bad when I was taking Wellbutrin--it would take a long time for me to orgasm, but at least I could eventually.
post #5 of 10
I did have problems with having an orgasm on celexa. However, after a few months, that did go away. So, if you can handle the wait, it should get better.

L
post #6 of 10
I just have no interest in sex on Lexapro. Not one bit. If he really works at it I can still "o" but usually I'm not interested. I feel bad. Dh wants sex and I'm okay with it, but it's more like "do you mind if I just lay there?' Oh well, I'm planning to go off of it soon.
post #7 of 10
This is a very very common side effect of SSRIs. Sometimes switching SSRIs makes a difference, sometimes it doesn't. Work with your doctor to find a different med or a different dosage if you are stable enough with your depression to do so, but proceed with care (keeping a close eye out for withdrawal symptoms and/or signs of relapse).

Sometimes, taking a SSRI "holiday" (skipping the pill for a day or two) can help. This was recommended to me by one of my docs. This also doesn't work well for everyone, and some people are too sensitive to the meds to skip doses.

I have tried a variety of the herbs that claim to boost libido (damiana, ginko, ginseng, blends) without any success, but YMMV. Good luck. It really sucks when the price of being depression free is sexual impairment.
post #8 of 10
I have the same issue on Lexapro. Of course, depression itself annihilated my sex drive, too, so if I have to be without a libido I at least want to not be depressed!

Different antidepressants are prescribed for different symptoms...and some work well for some people but not for others. Some have a strong anti-anxiety component or are more compatible with other meds, so merely substituting Wellbutrin for Paxil may not be the answer. If Paxil works really great for you, then that's an important factor in deciding what to take.

The best thing for my libido has been regular exercise. Losing a tiny bit of weight and feeling strong and active -- it's really improved my self-image and made me feel more desirable, which helped overall. I still don't have a huge desire and the "o" is hard to get to, but exercise has definitely helped (and of course I'd never have gotten to the point of feeling like exercising if I hadn't been on Lexapro for over a year).

Carol
post #9 of 10
I have the same exp. w/ zoloft no limbido or orgazam. I feel for my husband but I fear if I go off it my deppression will come back or be worst. I can say my orgazam were so much better prior but my limbido was not up to par w/ the deppression. I'm considering welbutrin becouse I here its much better!!! Talk to your dc they can help.
post #10 of 10
I've had an awful sexual life experience because I've been on Paxil since I was 19 and now I'm 28! I'm so anxious for a decent sex life again... My new doctor told me to try taking Paxil at bedtime every other day instead of everyday and so far my sex drive itself has come back a little. Better a little than none at all! :
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Postpartum Depression
Mothering › Mothering Forums › Pregnancy and Birth › Birth and Beyond › Postpartum Depression › Sexual side effects?